Alert archive / Arizona / Wind Advisories in 2023
Wind Advisory 7, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 29, 2023, 2:54 AM MST for 6 counties in Arizona. It took effect at Mar 30, 2023, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2023, 2:54 AM MST (09:54 UTC)
- In effect from
- Mar 30, 2023, 11:00 AM MST
- Expired
- Mar 30, 2023, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4380 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WWUS75 KTWC 290954 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 254 AM MST Wed Mar 29 2023 AZZ507>513-300000- /O.NEW.KTWC.WI.Y.0007.230330T1800Z-230331T0200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Douglas, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, and Canelo Hills 254 AM MST Wed Mar 29 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 45-50 mph. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, White Mountains of Graham and Greenlee Counties, Galiuro and Pinaleno Mountains, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 11 AM to 7 PM MST Thursday. * IMPACTS...Gusty winds could topple or blow around unsecured objects. Strong cross winds could affect high profile vehicles. Winds may produce areas of blowing dust, especially along Interstate 10 near the Willcox Playa and between Willcox and the New Mexico state line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
152 WWUS75 KTWC 292048 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 148 PM MST Wed Mar 29 2023 AZZ507>513-301200- /O.CON.KTWC.WI.Y.0007.230330T1800Z-230331T0200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Douglas, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, and Canelo Hills 148 PM MST Wed Mar 29 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 45-50 mph. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, White Mountains of Graham and Greenlee Counties, Galiuro and Pinaleno Mountains, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 11 AM to 7 PM MST Thursday. * IMPACTS...Gusty winds could topple or blow around unsecured objects. Strong cross winds could affect high profile vehicles. Winds may produce areas of blowing dust, especially along Interstate 10 near the Willcox Playa and between Willcox and the New Mexico state line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
294 WWUS75 KTWC 300924 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 224 AM MST Thu Mar 30 2023 AZZ507>513-310200- /O.CON.KTWC.WI.Y.0007.230330T1800Z-230331T0200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Douglas, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, and Canelo Hills 224 AM MST Thu Mar 30 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 45-50 mph. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, White Mountains of Graham and Greenlee Counties, Galiuro and Pinaleno Mountains, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 11 AM to 7 PM MST Today. * IMPACTS...Gusty winds could topple or blow around unsecured objects. Strong cross winds could affect high profile vehicles. Winds may produce areas of blowing dust, especially along Interstate 10 near the Willcox Playa and between Willcox and the New Mexico state line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
384 WWUS75 KTWC 310158 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 658 PM MST Thu Mar 30 2023 AZZ507>513-310300- /O.EXP.KTWC.WI.Y.0007.000000T0000Z-230331T0200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Douglas, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, and Canelo Hills 658 PM MST Thu Mar 30 2023 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... The wind continued to diminish in speed this evening. Thus, the advisory will expire on time at 7 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 28, 2:36 PM MST, 12 hours 18 minutes earlier.
Area forecast discussion, Mar 28, 2:36 PM MST, 12 hours 18 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 236 PM MST Tue Mar 28 2023 .SYNOPSIS...Another dry and warm day is expected before a passing weather system brings clouds, gusty winds, cooler temperatures and a slight risk of showers north on Thursday. It will remain cool Friday before warm temperatures return for next weekend. && .DISCUSSION...Temperatures jumped nicely this afternoon with a light southwest wind picking up. This wind is the initial sign of an approaching storm system and we will get one more day of warmer than average temperatures tomorrow afternoon with a slight stronger southwest breeze before it rolls in. Thursday the sharp upper level trough slides into California Thursday resulting in an increase in moisture and even stronger southwest winds developing, primarily for areas east and southeast of Tucson. The strongest winds will be found near the New Mexico border and we will likely need a Wind Advisory for parts of Cochise, Greenlee and Graham counties when we get closer in time. The cool temperatures and increase in moisture will result in a significant jump in humidity with lower and mid level clouds rolling into the area Thursday. Rain is expected to be tough to come by this far south with only a few very light showers mainly north of Tucson. What does occur will be impactful. Friday we will be on the backside of the trough with drier air returning, although it will remain a good 10 degrees cooler than normal. (sound familiar?) This time the cool temperatures will be short lived as Saturday afternoon temperatures rebound nicely with somewhat warmer than normal readings Sunday into potentially Monday. Ensembles are hinting at another (weaker) trough rolling through early next week with a a lot of variation in the solutions so we will have to wait and see how that one works out. && .AVIATION...Valid through 30/00Z. Mostly clear with SCT clouds at or above 20k ft AGL at times. SW SFC winds 8-15 kts with gusts to 25 kts through 29/02Z then winds becoming light. Then SW winds 10-15 kts with gusts 25-30 kts developing again Wednesday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Tomorrow will be another warm and dry day (Min RH 5-15%) with slightly stronger southwesterly winds. Then, 20-ft Winds will peak Thursday at 20-30 mph mainly from Tucson eastward as a weather system impacts the area. This wind will also be accompanied by cooler temps, higher humidity and a slight risk of very light showers north of Tucson on Thursday. Possible for conditions to meet the meteorological requirements for a Red Flag Warning for a few hours southeast corner of Cochise county. Winds will be there, humidity and fuel state will be the limiting/complicating factor at this time. Cool temperatures will linger into Friday before much warmer temperatures and low humidity levels return for the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Cerniglia Aviation...Cerniglia Fire Weather....Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.